AM  Vol.2 No.8 , August 2011
A Posteriori Error Estimate for Streamline Diffusion Method in Soving a Hyperbolic Equation
In this article, we use streamline diffusion method for the linear second order hyperbolic initial-boundary value problem. More specifically, we prove a posteriori error estimates for this method for the linear wave equation. We observe that this error estimates make finite element method increasingly powerful rather than other methods.

Cite this paper
nullD. Rostamy and F. Zabihi, "A Posteriori Error Estimate for Streamline Diffusion Method in Soving a Hyperbolic Equation," Applied Mathematics, Vol. 2 No. 8, 2011, pp. 981-986. doi: 10.4236/am.2011.28135.

[1]   M. Ainsworth and J. Tinsley Oden, “A Posteriori Error Estimation in Finite Element Analysis,” Wiley-Interscience, New York, 2000.

[2]   M. Asadzadeh, “A Posteriori Error Estimates for the Fokker-Planck and Fermi Pencil Beam Equations,” Mathematical Methods in the Applied Sciences, Vol. 10, No. 3, 2000, pp. 737-769. doi:10.1142/S0218202500000380

[3]   E. H. Gergouli, O. Lakkis and C. Makridakis, “A Posteriori L1(L2)-Error Bounds in Finite Element Approximation of the Wave Equation,” arXiv:1003.3641v1[math. NA], 2010, pp. 1-17.

[4]   C. Johnson, “Numerical Solutions of Partial Differential Equations by the Finite Element Method,” Cambridge University, Cambridge, 1987.

[5]   C. Johnson, “Discontinous Galerkin Finite Element Methods for Second Order Hyperbolic Problems,” Computer Methods in Applied Mechanics and Engineering, Vol. 107, No. 5, 1993, pp. 117-129. doi:10.1016/0045-7825(93)90170-3

[6]   M. Asadzadeh, “Streamline Diffusion Methods for the Vlasov-Poisson Equations. RAIRO Math,” Modelling and Numerical Analysis, Vol. 24, No. 3, 1990, pp. 177-196.

[7]   M. Asadzadeh and P. Kowalczyk, “Convergence of Streamline Diffusion Methods for the Vlasov-Poisson-Fokker-Planck System,” Numerical Methods for Partial Differential Equations, Vol. 21, No. 2, 2005, pp. 472-495. doi:10.1002/num.20044

[8]   K. Eriksson and C. Johnson, “Adaptive Streamline Diffusion Finite Element Methods for Stationary Convection-Diffusion Problems,” Mathematics of Computation, Vol. 60, No. 4, 1993, pp. 167-188. doi:10.1090/S0025-5718-1993-1149289-9

[9]   S. C. Brenner and L. R. Scott, “The Mathematical Theory of Finite Element Method,” Springer-Verlag, New York, 1994.

[10]   F. Dubois and P. G. Le Floch, “Boundary Conditions for Nonlinear Hyperbolic Systems of Conservation Laws,” Journal of Differential Equations, Vol. 71, No. 3, 2001, pp. 93-122.

[11]   C. Fuhrer and R. Rannacher, “An Adaptive Streamline Diffusion Finite Element Method for Hyperbolic Conservation Laws,” East-West Journal of Numerical Mathematics, Vol. 5, No. 2, 1997, pp. 145-162.

[12]   R. Codina,” Finite Element Approximation of the Hyperbolic Wave Equation in Mixed Form,” Computer Methods in Applied Mechanics and Engineering, Vol. 197, No. 6, 2008, pp. 1305-1322. doi:10.1016/j.cma.2007.11.006

[13]   L. Haws, “Symmetric Greens Functions for Certain Hyperbolic Problems,” Computers & Mathematics with Applications, 21, 1991, pp. 65-78. doi:10.1016/0898-1221(91)90216-Q

[14]   N, Iraniparast, “A Boundary Value Problem for the Wave Equation,” International Journal of Mathematics and Mathematical Sciences, Vol. 22, No. 4, 1999, pp. 835-845. doi:10.1155/S0161171299228359

[15]   T. Kalmenov, “On the Spectrum of a Selfadjoint Problem for the Wave Equation,” Akad. Nauk. Kazakh. SSR, Vestnik, Vol. 1, No. 3, 1983, pp. 63-66.

[16]   R. A. Adams, “Sobolev Spaces,” Academic Press, New York, 1975.

[17]   A. Shermenew, “Nonlinear Wave Equation in Special Coordinates,” Journal of Nonlinear Mathematical Physics, Vol. 11, No. 2, 2004, pp. 110-115. doi:10.2991/jnmp.2004.11.s1.14

[18]   E. Burman, “Adaptive Finite Element Methods for Compressible Two-Phase Flow,” Mathematical Methods in the Applied Sciences, Vol. 10, No. 2, 2000, pp. 963-989. doi:10.1016/S0218-2025(00)00049-5

[19]   C. Johnson and A. Szepessy, “Adaptive Finite Element Methods for Conservation Laws Based on a Posteriori Error Estimates,” Communications on Pure and Applied Mathematics, Vol. 48, No. 3, 1995, pp. 199-234. doi:10.1002/cpa.3160480302

[20]   R. Sandboge, “Adaptive Finite Element Methods for Systems of Reaction-Diffusion Equations,” Computer Methods in Applied Mechanics and Engineering, Vol. 166, No. 3, 1998, pp. 309-328. doi:10.1016/S0045-7825(98)00093-0

[21]   P. G. Ciarlet, “The Finite Element Method for Elliptic Problems,” Amesterdam, North Holland, 1987.